Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 28, 2021, 3:07 PM EDT for Murray County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 3:07 PM EDT (19:07 UTC)
- Expired
- Jun 28, 2021, 3:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828
WWUS82 KFFC 281907
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Mon Jun 28 2021
GAZ004-005-281930-
Whitfield GA-Murray GA-
307 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHERN MURRAY COUNTIES UNTIL 330 PM EDT...
At 306 PM EDT...a strong thunderstorm was near Cisco, or 10 miles
north of Chatsworth...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8469 3490 8467 3481 8483 3499 8497
TIME...MOT...LOC 1906Z 150DEG 9KT 3492 8475
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:17 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 28, 2:17 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 217 PM EDT Mon Jun 28 2021 ...18Z Aviation Area Forecast Discussion... .PREV DISCUSSION... /Issued 904 AM EDT Mon Jun 28 2021/ UPDATE... Have bumped up PoPs just a bit in portions of east central Georgia given current radar trends, model trends, and continued approach of tropical wave to the east. Center of this closed tropical wave is currently very exposed thanks to easterly shear which is bringing rainfall and cloud cover to central Georgia. This will continue through the day as the system continues to approach the shore. Whether or not this system is named will be irrelevant to our impacts, which will mainly be in the form of potential heavy rainfall. Lusk PREV DISCUSSION... /Issued 739 AM EDT Mon Jun 28 2021/ PREV DISCUSSION... /Issued 351 AM EDT Mon Jun 28 2021/ SHORT TERM /Today through Tuesday/... High pressure aloft will put a lid on today's afternoon thunderstorms. While one or two can't be ruled out it would appear that the coverage will be kept to a minimum. Patchy fog this morning will give way to some scattered clouds across the northern parts of the CWA today. Winds still be out of the SE today at 5 to 10 mph with highs in the mid to upper 80s. A few spots across south central GA should see temperatures in the low 90s. Tomorrow a tropical disturbance will approach the GA coast. As of right now, the forecast calls for it to stay below tropical storm intensity. Strong upper level winds and a highly sheered environment have prevented further intensification, despite the center of the low's positioning above the warm waters of the gulf stream. Regardless of whether or not the storm gets a name, it will bring likely rain tomorrow beginning in the SE corner of the CWA and moving up toward the metro area. QPF totals will be limited to around an inch, primarily closer to the gulf although isolated areas of higher precip are certainly possible. Vaughn LONG TERM /Tuesday Night through Sunday/... By Tuesday night...the remains of the tropical system may have pushed to our west while continuing to weaken. But this could change depending on how the system develops. Under ridging aloft...we would remain in the broad moist southeast flow. Still expect increasing diurnal summertime activity each day, with moisture really enhancing over the area late week and into the weekend as a deep trough develops over the Great Lakes and a frontal boundary and associated enhanced moisture axis sinks into the Tennessee Valley. Extended models continue to disagree on how far south the front will sink over the weekend. Given the solution spread...good chance to likely pops for the end of the week into the weekend still look reasonable. However...did include some categorical pops ahead of the front across the north on Friday. The ECMWF continues to be the most progressive/optimistic...pushing the front south of the metro area by early Sunday. Regardless temps should be near normal through much of the week...then somewhat below below normal with the increased shower activity for Friday and into the weekend. 41 && .AVIATION... 18Z Update... VFR conditions expected through the afternoon. Currently seeing some SCT Cu around most locations but not expected much in the way of development beyond that. MCN is closer to BKN/OVC as cloud deck associated with moisture from TD4 is moving into the area. Expect MVFR and IFR conditions to move in overnight into the early morning hours. Some rain will be possible as well as a few rumbles of thunder in the morning/afternoon tomorrow, so have added PROB30 groups around best timing. Winds should remain mostly E to SE from 5-10 kts, some higher gusts possible. //ATL Confidence...18Z Update... High confidence all elements. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 88 69 83 69 / 20 50 70 40 Atlanta 86 70 83 70 / 10 50 70 30 Blairsville 85 66 78 65 / 20 20 60 40 Cartersville 89 69 82 69 / 10 30 70 30 Columbus 87 69 90 70 / 10 40 60 30 Gainesville 85 69 80 69 / 20 40 70 40 Macon 83 68 87 69 / 30 50 60 20 Rome 90 70 84 70 / 10 20 70 30 Peachtree City 87 69 83 68 / 10 50 70 30 Vidalia 82 70 90 71 / 60 50 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Vaughn LONG TERM....41 AVIATION...Lusk
Hazardous weather outlook, Jun 28, 4:56 AM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 456 AM EDT Mon Jun 28 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 456 AM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and a few thunderstorms are expected this afternoon and into tonight...mainly over north and east central Georgia. Low pressure east of the Georgia and Florida coasts may develop into a tropical system as it moves west into south and central Georgia...bringing areas of very heavy rain tonight and Tuesday. Isolated flooding may occur in heavier rain bands. A few storms could become strong... with gusty winds...locally heavy rainfall...and lightning being the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected across north and central Georgia from Tuesday through Sunday. A few strong to severe thunderstorms will be possible each day. Damaging wind gusts, locally heavy rainfall, and frequent lightning will be the primary threats with any stronger storms that develop. Low pressure east of the Georgia and Florida coasts may develop into a tropical system as it moves west into south and central Georgia...bringing areas of very heavy rain tonight and Tuesday. Isolated flooding may occur in heavier rain bands. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 28, 3:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Mon Jun 28 2021
GAZ004-005-281930-
Whitfield GA-Murray GA-
307 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHERN MURRAY COUNTIES UNTIL 330 PM EDT...
At 306 PM EDT...a strong thunderstorm was near Cisco, or 10 miles
north of Chatsworth...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8469 3490 8467 3481 8483 3499 8497
TIME...MOT...LOC 1906Z 150DEG 9KT 3492 8475
WIND...40MPHNearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.